Hello and welcome to Jacq and Jem (and Mel of course)
I’m sorry you’ve had to find your way here. But you each seem to have taken the diagnosis in your stride. I’m not a newby, more of an oldie. I do tend to haunt this board just in order to try and assist the newly and un-diagnosed with the benefit of my experience. (Now 22 years in! Lucky me.)
As Mel and Jem have said, DMD stands for disease modifying drugs. These are supposed to reduce the number and severity of relapses. There’s a helpful page on the MS Trust website which gives details of the various types currently available: https://www.mstrust.org.uk/about-ms/ms-treatments/ms-decisions-aid You should note that each DMD has an average relapse reduction rate and also aims to make relapses less severe. You need to weigh this up against the potential side effects. So for example, the old style injectable beta-interferons and Copaxone each have a relapse reduction rate of about 30 to 35%, but not generally too many side effects. In particular Copaxone has a very low side effect potential so long as you rotate your injection sites (go for the fattest parts of yourself - with me it tended to be my bum!!)
In most cases, you’ll be offered a choice of the ‘Moderately Effective’ drugs which includes the injectables plus Aubagio (a tablet - which I think has too many possible side effects for its low relapse reduction rate!) and also Tecfidera. Tecfidera is another tablet, but it has a good relapse reduction rate of about 50%. Side effects from Tecfidera can be managed if that’s what you opt for, ask on here for how people have managed the potential iffy stomach issues.
Jem, I’m really surprised that your MS nurse thinks you should only get a DMD if you have another relapse! Hopefully your MS specialist won’t think the same way. Relapses can cause long term damage, so getting onto a DMD that suits you and your lifestyle is really important - to avoid as many relapses as possible. So it may be that you’re happy with not getting a drug yet, if so, good - it’s all about personal choice. If you’re not happy and want to start a DMD, then ask your new neurologist when you see him/her.
Jacq, if the Gabapentin doesn’t help with the tingling (always sounds such a nice word for a horrible symptom!), then see your doctor and ask to start something else, maybe Amitriptyline? It’s a good drug for burning and tingling, but needs to be taken in the early evening. That way it helps with the symptom and also helps with sleep, but avoids any ‘hangover’ type side effect the next day.
As Mel has said, the world of MS is a huge learning curve. Try to avoid random googling of symptoms, use this site (the tab marked ‘About MS’) or the MS Trust website (type into your browser ‘MS Trust’ and whatever you want information on, eg ‘Fatigue’, Mel). Or of course, you can ask us. Just be aware that while people like me will have ideas, thoughts and experience, we aren’t an equivalent to your MS nurse or neurologist, so treat information on here reasonably lightly, don’t rely on it as fact.
Best of luck.